Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ringing in my ears
Jan 23, 2008

I was diagnosed with HIV a couple of months ago. What led me to get tested was multiple trips to the ER with chest pain, some shortness of breath and a feeling of blacking out. For a year I was told it was anxiety. Long story short.....I had several types of testing including stress test, xrays and an HIV test. Before testing posative I was prescribed Lexapro as well as Ambien, which I have been taking for about two months. The HIV doctor also had me take Bactrim for the last month for swollen lymph nodes. The chest pain has gone away, but recently the anxiety attacks have started again. I am not on anti-retrovirals yet. In the last week since I finished the Bactrim I have had 3 anxiety attacks and my ears have not stopped ringing. Also, over the last couple of years I have had periodic numbness in my ears. Any idea why or what could be causing this constant ringing in my ears. I read that Ambien might attribute to this. .....Was wondering if the HIV infection could be contributing. Thank You

Response from Dr. Henry

HIV infection or related problems can occasionally contibute to some ear problems (such as pressure on nerves due to swollen lymph nodes or nerve irritation from direct infection from HIV or another virus -such as herpes simplex/zoster). A good history and physical examination is important to sort out possible contributing factors to the ringing (often called tinnitus which is a fairly common condition in the general population). KH



Previous
Neuropathy
Next
Is there ANY hope?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement